Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at May 27, 2006, 4:10 AM CDT for Collingsworth County, Donley County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 4:10 AM CDT (09:10 UTC)
- Expired
- May 27, 2006, 5:55 AM CDT
- In force
- 105 min
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 3650 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 270910 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 410 AM CDT SAT MAY 27 2006 ...STRONG WINDS EARLY THIS MORNING... .COLLAPSING SHOWERS SOUTH OF THE PANHANDLE WILL CAUSE WINDS TO GUST ABOVE 60 MPH UNTIL ABOUT 6 AM. TXZ019-020-271100- /O.NEW.KAMA.HW.W.0004.060527T0910Z-060527T1100Z/ DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLARENDON...WELLINGTON 410 AM CDT SAT MAY 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. SHOWERS DISSIPATING SOUTH OF THE TEXAS PANHANDLE WILL CAUSE WINDS TO GUST TO ABOVE 60 MPH UNTIL AROUND 6 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KAMA 271055 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 555 AM CDT SAT MAY 27 2006 ...STONG WINDS HAVE DIMINISHED... .THE THREAT OF DAMAGING WINDS OVER THE SOUTHEAST TEXAS PANHANDLE HAS ENDED. TXZ019-020-271200- /O.CAN.KAMA.HW.W.0004.000000T0000Z-060527T1100Z/ DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLARENDON...WELLINGTON 555 AM CDT SAT MAY 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at May 27, 4:00 AM CDT, 10 minutes earlier.
Area forecast discussion, May 27, 4:00 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SAT MAY 27 2006
.DISCUSSION...
OUTFLOW BOUNDARY GENERATED FROM STORMS IN LUBBOCKS AREA MOVED ACROSS
THE PANHANDLES THIS MORNING WITH 50 MPH WINDS AND BLOWING DUST.
SHOULD SEE THOSE WINDS DECREASE OVER THE NEXT HOUR OR SO AS THE
BOUNDARY PUSHES NORTH. MADE A FEW CHANGES TO THE EXTENDED GRIDS FOR
POPS AND TEMPS...BUT GENERALLY LEFT THE SHORT TERM ALONE. THERE WERE
TWO CONCERNS FOR THE SHORT TERM...THE FIRST IS THE RED FLAG WARNING
FOR THE WESTERN CWA AND THE SECOND IS OVER THE POTENTIAL FOR A WIND
ADVISORY TODAY. DID NOT SEE MUCH OF A CHANGE IN GUIDANCE TO SUGGEST
PUSHING THE RED FLAG ANY FURTHER EAST...SO JUST UPGRADED THE FIRE
WATCH TO A WARNING. ALTHOUGH IT DOES APPEAR THAT TEMPS WILL STAY
FAIRLY WARM THROUGH MIDNIGHT WITH DEW POINTS REMAINING BELOW 30
DEGREES. DECIDED TO ADD A FEW HOURS TO THE RED FLAG TO COVER THE LATE
NIGHT CONDITIONS. SURFACE TROUGH BUILDS OVER THE PANHANDLES TODAY
INCREASING THE SURFACE GRADIENT AND VEERING WINDS TO A SLIGHTLY MORE
WESTERLY COMPONENT ACROSS THE WESTERN CWA. THIS WILL ENABLE THE DRY
LINE TO SET UP GENERALLY ALONG THE CENTRAL TO EASTERN PANHANDLES. RH
VALUES BEHIND THE DRY LINE WILL DROP AND REMAIN BELOW 15 PERCENT FROM
ABOUT 10AM THROUGH MIDNIGHT...WITH VALUES ABOVE 20 PERCENT ACROSS THE
EAST. WIND SPEEDS SHOULD EASILY HIT RED FLAG CRITERIA...BUT THERE IS
SOME CONCERN OVER THE POTENTIAL FOR A WIND ADVISORY ACROSS THE EAST
TO NORTHEAST CWA. SURFACE GRADIENT AND VORT MAX CENTERED ACROSS THE
EASTERN PANHANDLES COULD SUPPORT 30KT WINDS LATE IN THE EVENING...BUT
LI VALUES AND 700MB GRADIENT LEAN MORE TOWARD 25KT BASED ON THE NAM.
THE GFS IS RUNNING ABOUT 3KT TO 8KT LOWER THAN THE NAM SO THINKING
SUSTAINED 30KT WINDS FOR 2 HOURS MAY NOT OCCUR. ANOTHER CONCERN IS
THAT BUFKIT SOUNDINGS DO SHOW ANOTHER INVERTED V PROFILE WITH
STRONG MID LEVEL WINDS MIXING DOWN LATE IN THE EVENING...BUT APPEARS
WINDS DO NOT MAKE IT TO THE SURFACE BASED ON THE 00Z DATA. WILL NEED
TO REEVALUATE IF 06Z OR 12Z RUNS BECOME MORE CONSISTENT. WITH THE
UPPER LOW PUSHING SOUTH INTO NEVADA...THE FLOW ALOFT BECOME MORE SW
FOR THE PANHANDLES MEANING THE DRY AIR ADVECTION AND THE POTENTIAL
FOR A STRENGTHENING CAP...ALTHOUGH IT DOES APPEAR AFTERNOON HIGH
TEMPS WILL BE STRONG ENOUGH TO BREAK ANY CAP TODAY. THE DRY ADVECTION
REALLY KILLS THE CONVECTIVE POTENTIAL ACROSS THE WEST TODAY...BUT
THERE WILL BE AN UNSTABLE AIRMASS TO THE EAST OF THE DRY LINE. EVEN
THOUGH BUFKIT INFO DOES INDICATE THE CAP MAY HOLD ACROSS THE
EAST...THINKING THAT THE PAST FEW DAYS HAVE SHOWN THE CAP TO BE WEAKER
THAN GUIDANCE SUGGESTS SO PUT A SLIVER OF SLIGHT CHANCE POPS ACROSS
THE EAST FOR THIS AFTERNOON AND EVENING.
APPEARS SUNDAY WILL BE VERY SIMILAR TO TODAY AS DRY LINE SETS UP
AGAIN AND WINDS GET CRANKING. MAY ISSUE A FIRE WEATHER WATCH WITH THE
FIRE PACKAGE THIS MORNING FOR THE CENTRAL TO WESTERN CWA.
HOWEVER...TO MUCH DRY AIR ALOFT ACROSS THE EAST SHOULD PREVENT STORM
DEVELOPMENT SO KEPT SUNDAY DRY FOR NOW. MOS GUIDANCE THEN STARTS
PUMPING POPS INTO THE AREA STARTING MONDAY AFTERNOON THROUGH DAY 7.
THE UPPER LOW LIFTS NORTH INTO CANADA AND KICKS OUT A NUMBER OF SHORT
WAVES. ALSO...THE FLOW ALOFT BECOMES MORE WESTERLY ACROSS THE SOUTHERN
PLAINS. THIS SHOULD BE SLIGHTLY MORE CONDUCIVE FOR PRECIP AS STORMS
MAY FORM OVER THE ROCKIES AND MOVE INTO THE PANHANDLES. DRY LINE
REMAINS ACROSS THE AREA MONDAY BUT WASHES OUT AS A COLD FRONT MOVES
INTO THE AREA MONDAY AFTERNOON. A SECOND WEAKER COLD FRONT MOVES INTO
THE PANHANDLES ON WEDNESDAY. CAME DOWN ON TEMPS ACROSS THE BOARD
MONDAY THROUGH FRIDAY WITH VALUES CLOSER TO THE MEX AND MET GUIDANCE.
ALTHOUGH HIGHS ARE STILL ABOVE CLIMO FOR THIS TIME. INSERTED POPS MAINLY
IN THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH
THURSDAY...ALTHOUGH WITH THE SHORT WAVE ENERGY BEING THE PRIMARY
FOCUS...COULD SEE STORMS FORM AT ANY TIME. DID STAYED BELOW GUIDANCE
ON POPS THOUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 94 62 92 60 / 0 0 0 10
BEAVER OK 98 63 99 63 / 20 20 0 10
BOISE CITY OK 95 55 93 55 / 0 0 0 10
BORGER TX 97 66 94 65 / 0 0 0 10
BOYS RANCH TX 99 62 96 59 / 0 0 0 10
CANYON TX 96 61 95 59 / 0 0 0 10
CLARENDON TX 96 64 94 65 / 20 20 0 10
DALHART TX 95 56 93 55 / 0 0 0 10
GUYMON OK 97 63 97 59 / 0 0 0 10
HEREFORD TX 96 60 94 59 / 0 0 0 10
LIPSCOMB TX 97 67 98 67 / 20 20 0 10
PAMPA TX 93 65 91 65 / 10 10 0 10
SHAMROCK TX 97 68 96 68 / 20 20 0 10
WELLINGTON TX 98 68 97 69 / 20 20 0 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM SATURDAY TO MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 10 AM SATURDAY TO MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
03/14Hazardous weather outlook, May 26, 9:13 PM CDT, 6 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 913 PM CDT FRI MAY 26 2006 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 913 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IF ANY THUNDERSTORMS DEVELOP... ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE COMBINATION OF BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...DRY GRASSES...AND THE POTENTIAL FOR LIGHTNING WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO THE BREEZY WINDS. .DAYS TWO THROUGH SEVEN... BREEZY AND DRY CONDITIONS WILL ONCE AGAIN RESULT IN ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY AND SUNDAY...MAINLY ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY FOR THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:47 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 8 more | 24 hr |
| May 27, 4:47 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 19 hr |
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.